Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 285, NWS St. Louis, MO

June 6, 2008Bond County, Clinton County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 6, 2008, 6:27 PM CDT for Bond County, Clinton County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2008, 6:27 PM CDT (23:27 UTC)
Expired
Jun 6, 2008, 6:57 PM CDT
In force
30 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Bond County, IL, Clinton County, IL

The radar

The St Louis radar (KLSX), 109 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 12:13 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 751 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
751 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
1.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 062326
SVRLSX
ILC005-027-070015-
/O.NEW.KLSX.SV.W.0285.080606T2327Z-080607T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT FRI JUN 6 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS
  CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 715 PM CDT

* AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR
  AVISTON...OR 4 MILES WEST OF BREESE...AND MOVING NORTHEAST AT 46
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BECKEMEYER...
  JAMESTOWN...
  CARLYLE...
  BEAVER CREEK...
  TAMALCO...
  BOULDER...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3847 8955 3848 8958 3865 8968 3866 8966
      3866 8960 3870 8961 3888 8934 3879 8926
      3874 8926 3874 8922 3865 8914 3859 8915
TIME...MOT...LOC 2327Z 235DEG 40KT 3862 8955

$$

GKS
2 follow-up statements
000 
WWUS53 KLSX 062340
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CDT FRI JUN 6 2008

ILC005-027-070015-
/O.CON.KLSX.SV.W.0285.000000T0000Z-080607T0015Z/
CLINTON IL-BOND IL-
640 PM CDT FRI JUN 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN BOND AND CLINTON COUNTIES...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS
LOCATED NEAR BECKEMEYER...OR ABOUT NEAR CARLYLE...MOVING EAST AT 39
MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
KEYESPORT...TAMALCO...FERRIN...SHATTUC AND BOULDER.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3847 8955 3848 8958 3865 8968 3866 8966
      3866 8960 3870 8961 3888 8934 3879 8926
      3874 8926 3874 8922 3865 8914 3859 8915
TIME...MOT...LOC 2340Z 250DEG 34KT 3866 8937

$$

GKS
000 
WWUS53 KLSX 062357
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT FRI JUN 6 2008

ILC005-027-070006-
/O.CAN.KLSX.SV.W.0285.000000T0000Z-080607T0015Z/
CLINTON IL-BOND IL-
656 PM CDT FRI JUN 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOND AND CLINTON
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 9 PM

LAT...LON 3847 8955 3848 8958 3865 8968 3866 8966
      3866 8960 3870 8961 3888 8934 3879 8926
      3874 8926 3874 8922 3865 8914 3859 8915
TIME...MOT...LOC 2356Z 250DEG 34KT 3871 8919

$$

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:52 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 6, 2:52 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CDT FRI JUN 6 2008

.DISCUSSION...
/251 PM CDT FRI JUN 6 2008/
SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING AS THE TAIL-END
OF THE MAIN MID-LEVEL VORTICITY LOBE PUSHES ACROSS THE REMAINDER OF
THE CWA. BOUNDARY WITH VERY MOIST AND UNSTABLE ATMOSPHERE TO THE
SOUTH AND EAST WILL BECOME MORE WEST TO EAST ORIENTATED THIS EVENING
AND REALLY NOT BUDGE THROUGH SATURDAY MORNING. THIS WILL KEEP
THUNDERSTORMS LIKELY ACROSS THE AREA...WITH THE POTENTIAL OF LOCALLY
HEAVY RAINFALL DUE TO TRAINING CONVECTION. AS I MENTIONED
YESTERDAY...CORFIDI VECTORS VEER TO THE NORTHEAST AFTER MIDNIGHT
WITH LOW LEVEL JET STRENGTHENING AND POINTING ACROSS THIS BOUNDARY
...OPPOSITE TO THE EXPECTED STORM PROPOGATION. THIS SUGGESTS THE
POTENTIAL FOR BACKBUILDING CONVECTION. HAVE ELECTED TO PLACE HEAVY
RAINFALL IN THE FORECAST AND THE POTENTIAL OF FLASH FLOODING IN THE
HWO.

BOUNDARY SHOULD LIFT DURING THE AFTERNOON AND EVENING ON SATURDAY
WITH THE LIKELIHOOD OF THUNDERSTORMS MOVING NORTH OF THE CWA BY LATE
EVENING. ACTIVE STORM TRACK WILL STAY NORTH OF THE CWA SATURDAY
NIGHT AND SUNDAY...BEFORE SLIDING BACK SOUTH WITH THE APPROACH OF
ANOTHER SHORTWAVE SUNDAY NIGHT AND MONDAY.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 6, 3:41 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT FRI JUN 6 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
341 PM CDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ALONG AND SOUTH OF
INTERSTATE 44 IN MISSOURI AND INTERSTATE 55 IN ILLINOIS. DAMAGING
WINDS...LOCALLY HEAVY RAINFALL AND TORNADOES WILL BE POSSIBLE WITH
THE SEVERE THUNDERSTORMS.

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION
OVERNIGHT...WITH ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING
POSSIBLE.

MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY SATURDAY...ESPECIALLY ALONG AND NORTH OF
INTERSTATE 70. LOCALLY HEAVY RAINFALL IS ONCE AGAIN POSSIBLE.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT.

MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER AND HEAVY RAINFALL
REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

In the hours before

Local storm report, Jun 6, 5:49 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
549 PM CDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HEAVY RAIN       FREEBURG                38.43N  89.91W
06/06/2008  M1.20 INCH       ST. CLAIR          IL   TRAINED SPOTTER

&&

EVENT NUMBER 00419

TES
Local storm report, Jun 6, 6:00 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       1 SW FENTON             38.53N  90.46W
06/06/2008  M1.80 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

EVENT NUMBER 00420

TES
Local storm report, Jun 6, 6:02 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HEAVY RAIN       7 SW STEELVILLE         37.90N  91.45W
06/06/2008  M1.18 INCH       CRAWFORD           MO   AMATEUR RADIO

            STORM TOTAL

&&

EVENT NUMBER 00421

KARLZ
Local storm report, Jun 6, 6:10 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FLASH FLOOD      VALLEY PARK             38.55N  90.48W
06/06/2008                   ST. LOUIS          MO   BROADCAST MEDIA

            HIGHWAY 141 CLOSED NEAR INTERSTATE 44

&&

EVENT NUMBER 00422

TES
Local storm report, Jun 6, 6:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
625 PM CDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HEAVY RAIN       1 N MASCOUTAH           38.52N  89.81W
06/06/2008  M1.30 INCH       ST. CLAIR          IL   TRAINED SPOTTER

&&

EVENT NUMBER 00423

TES
Local storm report, Jun 6, 6:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HEAVY RAIN       GREENVILLE              38.89N  89.40W
06/06/2008  M2.50 INCH       BOND               IL   TRAINED SPOTTER

&&

EVENT NUMBER 00424

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:52 AM CDTSevere Thunderstorm WarningLSXAdams38 min
Jun 6, 2:21 PM CDTTornado WarningLSXMonroe, Saint Clair39 min
Jun 6, 2:54 PM CDTTornado WarningLSXClinton, Madison, Saint Clair51 min
Jun 6, 2:58 PM CDTFlash Flood WarningLSXMadison, Saint Clair4 hr
Jun 6, 3:12 PM CDTTornado WarningLSXMonroe48 min
Jun 6, 3:32 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Madison, Montgomery43 min
Jun 6, 3:38 PM CDTFlash Flood WarningLSXBond, Clinton, Fayette, Madison, Montgomery7 hr
Jun 6, 3:43 PM CDTTornado WarningLSXClinton, Madison, Saint Clair47 min
Jun 6, 3:52 PM CDTFlash Flood WarningLSXMonroe, Saint Clair4 hr
Jun 6, 4:18 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion42 min
Jun 6, 4:22 PM CDTTornado WarningLSXBond, Clinton23 min
Jun 6, 4:41 PM CDTTornado WarningLSXBond, Clinton, Fayette, Marion40 min
Jun 6, 4:44 PM CDTFlash Flood WarningLSXBond, Clinton, Fayette, Marion6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.